Alert archive / Michigan / Gale Warnings in 2017

Gale Warning 30, NWS Detroit, MI

October 26, 2017

NWS Detroit, MI issued this gale warning at Oct 26, 2017, 3:45 PM EDT. It took effect at Oct 27, 2017, 6:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2017, 3:45 PM EDT (19:45 UTC)
In effect from
Oct 27, 2017, 6:00 AM EDT
Expired
Oct 27, 2017, 4:00 PM EDT
In force
10 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

902 
WHUS73 KDTX 261945
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
345 PM EDT THU OCT 26 2017

...GALES EXPECTED ACROSS NORTHERN LAKE HURON FRIDAY...

.HIGH PRESSURE OVER THE REGION IS RESULTING IN LIGHT AND VARIABLE 
WINDS WHICH WILL PERSIST INTO THE OVERNIGHT HOURS. WINDS WILL 
INCREASE WHILE BECOMING EAST-SOUTHEASTERLY LATER TONIGHT AS THE 
PRESSURE GRADIENT TIGHTENS UP IN ADVANCE OF THE LOW PRESSURE SYSTEM 
WHICH WILL BE SLOWLY ENTERING THE WESTERN GREAT LAKES TONIGHT. AN 
OCCLUDED FRONT WILL LIFT NORTHWARD THROUGH AT LEAST A PORTION OF 
LAKE HURON WHICH WILL RESULT IN VARYING CONDITIONS ACROSS THE BODY 
OF WATER. WARM ADVECTION SOUTH OF THE BOUNDARY WILL LEAD TO WARMER, 
MORE STABLE, SOUTHEASTERLY FLOW, WHILE NORTH OF THE BOUNDARY COOLER, 
MORE UNSTABLE, EASTERLY FLOW WILL WILL ALLOW GUSTIER WINDS TO 
DEVELOP. FOR THIS REASON THE GALE WATCH WILL BE UPGRADED TO A GALE 
WARNING WITH THIS FORECAST PACKAGE. ONCE THE OCCLUSION PASSES ACROSS 
THE LAKE, WINDS WILL BECOME SOUTHWESTERLY AND WILL RELAX SOME WITH A 
WEAKER GRADIENT PRESENT. EVEN WITH THE WEAKER GRADIENT, THE LOW WILL 
SLOWLY EXIT THE REGION THROUGH THE WEEKEND KEEPING A COLD AIRMASS 
OVER THE LAKES CREATING ENOUGH INSTABILITY OVER THE LAKES TO KEEP 
GUSTS UP CLOSE TO 25 KNOTS.

LHZ361-362-271000-
/O.UPG.KDTX.GL.A.0025.171027T1000Z-171027T2000Z/
/O.NEW.KDTX.GL.W.0030.171027T1000Z-171027T2000Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
345 PM EDT THU OCT 26 2017

...GALE WARNING IN EFFECT FROM 6 AM TO 4 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A GALE
WARNING WHICH IS IN EFFECT FROM 6 AM TO 4 PM EDT FRIDAY. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 30 KNOTS FROM THE EAST WITH GUSTS UP TO 38 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EDT FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EDT FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

IRL
4 follow-up statements
993 
WHUS73 KDTX 270151
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
951 PM EDT THU OCT 26 2017

...GALES EXPECTED ACROSS NORTHERN LAKE HURON FRIDAY...

.HIGH PRESSURE OVER THE REGION IS RESULTING IN LIGHT AND VARIABLE 
WINDS WHICH WILL PERSIST INTO THE OVERNIGHT HOURS. WINDS WILL 
INCREASE WHILE BECOMING EAST-SOUTHEASTERLY LATER TONIGHT AS THE 
PRESSURE GRADIENT TIGHTENS UP IN ADVANCE OF THE LOW PRESSURE SYSTEM 
WHICH WILL BE SLOWLY ENTERING THE WESTERN GREAT LAKES TONIGHT. AN 
OCCLUDED FRONT WILL LIFT NORTHWARD THROUGH AT LEAST A PORTION OF 
LAKE HURON WHICH WILL RESULT IN VARYING CONDITIONS ACROSS THE BODY 
OF WATER. WARM ADVECTION SOUTH OF THE BOUNDARY WILL LEAD TO WARMER, 
MORE STABLE, SOUTHEASTERLY FLOW, WHILE NORTH OF THE BOUNDARY COOLER, 
MORE UNSTABLE, EASTERLY FLOW WILL WILL ALLOW GUSTIER WINDS TO 
DEVELOP. FOR THIS REASON THE GALE WATCH WILL BE UPGRADED TO A GALE 
WARNING WITH THIS FORECAST PACKAGE. ONCE THE OCCLUSION PASSES ACROSS 
THE LAKE, WINDS WILL BECOME SOUTHWESTERLY AND WILL RELAX SOME WITH A 
WEAKER GRADIENT PRESENT. EVEN WITH THE WEAKER GRADIENT, THE LOW WILL 
SLOWLY EXIT THE REGION THROUGH THE WEEKEND KEEPING A COLD AIRMASS 
OVER THE LAKES CREATING ENOUGH INSTABILITY OVER THE LAKES TO KEEP 
GUSTS UP CLOSE TO 25 KNOTS.

LHZ361-362-271400-
/O.CON.KDTX.GL.W.0030.171027T1000Z-171027T2000Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
951 PM EDT THU OCT 26 2017

...GALE WARNING REMAINS IN EFFECT FROM 6 AM TO 4 PM EDT FRIDAY...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 30 KNOTS FROM THE EAST WITH GUSTS UP TO 38 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 10 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 14 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 10 AM EDT FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EDT FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-441>443-271400-
/O.NEW.KDTX.SC.Y.0071.171027T1200Z-171027T2000Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
951 PM EDT THU OCT 26 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY WHICH IS IN EFFECT FROM 8 AM TO 4 PM EDT
FRIDAY. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 21 KNOTS FROM THE SOUTHEAST WITH GUSTS 
  UP TO 27 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 6 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 8 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EDT FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DG
496 
WHUS73 KDTX 270817
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
417 AM EDT FRI OCT 27 2017

...EASTERLY GALES TODAY ON NORTHERN LAKE HURON...

.EASTERLY NEAR-GALES WILL GUST TO GALES OVER THE NORTHERN HALF OF 
LAKE HURON AS LOW PRESSURE SLOW MIGRATES THROUGH THE NORTHERN GREAT 
LAKES TODAY. FRESH SOUTHWEST FLOW WILL DEVELOP ACROSS THE WATERS BY 
EARLY TONIGHT. ALTHOUGH WIND GUSTS WILL BE LIMITED...THE STRONG 
BREEZE WILL STILL WARRANT SMALL CRAFT ADVISORIES FOR THE NEARSHORE 
ZONES OF LAKE HURON THROUGH TONIGHT. WIND GUSTS WILL INCREASE ON 
SATURDAY AS COOLER AIR FILTERS IN FROM THE SOUTHWEST. THIS MAY 
WARRANT EITHER AN EXTENSION OF THE EXISTING ADVISORIES OR THE 
ISSUANCE OF A NEW SET OF ADVISORIES FOR A PORTION OF THE 
WATERS ON SATURDAY.

LHZ361-362-272000-
/O.CON.KDTX.GL.W.0030.171027T1000Z-171027T2000Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
417 AM EDT FRI OCT 27 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 32 KNOTS FROM THE EAST WITH GUSTS UP TO 41 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EDT FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EDT FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ421-441>443-272000-
/O.CON.KDTX.SC.Y.0071.171027T1200Z-171027T2000Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
417 AM EDT FRI OCT 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING
TO 4 PM EDT THIS AFTERNOON...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHEAST WITH GUSTS 
  UP TO 29 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EDT FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BT
980 
WHUS73 KDTX 271148
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
748 AM EDT FRI OCT 27 2017

...GALES CONTINUE OVER NORTHERN LAKE HURON...
...SMALL CRAFT ADVISORIES EXPANDED FOR SOUTHERN MARINE AREAS... 

.EASTERLY NEAR-GALES WILL GUST TO GALES OVER THE NORTHERN HALF OF 
LAKE HURON AS LOW PRESSURE SLOW MIGRATES THROUGH THE NORTHERN GREAT 
LAKES TODAY. FRESH SOUTHWEST FLOW WILL DEVELOP ACROSS THE WATERS BY 
EARLY TONIGHT. ALTHOUGH WIND GUSTS WILL BE LIMITED...THE STRONG 
BREEZE WILL STILL WARRANT SMALL CRAFT ADVISORIES FOR THE NEARSHORE 
ZONES OF LAKE HURON THROUGH TONIGHT. WIND GUSTS WILL INCREASE ON 
SATURDAY AS COOLER AIR FILTERS IN FROM THE SOUTHWEST. THIS MAY 
WARRANT EITHER AN EXTENSION OF THE EXISTING ADVISORIES OR THE 
ISSUANCE OF A NEW SET OF ADVISORIES FOR A PORTION OF THE 
WATERS ON SATURDAY.

LHZ361-362-272000-
/O.CON.KDTX.GL.W.0030.000000T0000Z-171027T2000Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
748 AM EDT FRI OCT 27 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 32 KNOTS FROM THE EAST WITH GUSTS UP TO 39 KNOTS. 
  THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 12 FEET WITH A 
  POTENTIAL MAXIMUM WAVE HEIGHT OF 17 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 9 AM EDT FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 12 PM EDT FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LHZ422-272000-
/O.EXA.KDTX.SC.Y.0071.171027T1200Z-171027T2000Z/
INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
748 AM EDT FRI OCT 27 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY WHICH IS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT
  SUSTAINED WINDS UP TO 21 KNOTS FROM THE SOUTHEAST WITH GUSTS UP
  TO 25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3
  FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED 8 TO 10 AM EDT FRIDAY
  WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EDT FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LEZ444-272000-
/O.EXA.KDTX.SC.Y.0071.171027T1200Z-171027T2000Z/
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
748 AM EDT FRI OCT 27 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
SMALL CRAFT ADVISORY WHICH IS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT
  SUSTAINED WINDS UP TO 21 KNOTS FROM THE SOUTH WITH GUSTS UP TO
  25 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 3 FEET
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 5 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED 8 TO 10 AM EDT FRIDAY
  WITH THE LARGEST WAVES EXPECTED AROUND 10 AM EDT FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LHZ421-441>443-272000-
/O.CON.KDTX.SC.Y.0071.171027T1200Z-171027T2000Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
748 AM EDT FRI OCT 27 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 23 KNOTS FROM THE SOUTHEAST WITH GUSTS 
  UP TO 28 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 7 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 10 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 8 AM EDT FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 11 AM EDT FRIDAY. 

REFER TO THE LATEST MARINE FORECASTS FOR GREATER DETAIL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

BT
438 
WHUS73 KDTX 271953
MWWDTX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
353 PM EDT FRI OCT 27 2017

...WINDS TO SLOWLY DECREASE OVER NORTHERN LAKE HURON INTO TONIGHT...

.THE VERY BROAD NATURE TO THE VERTICALLY STACKED/WEAKENING LOW 
PRESSURE SYSTEM NOW OVER THE U.P. OF MICHIGAN WILL ALLOW THE SURFACE 
PRESSURE GRADIENT TO SLACKEN SUBSTANTIALLY OVER THE CENTRAL GREAT 
LAKES. SURFACE WINDS WILL VEER TO THE SOUTHWEST BY THIS EVENING BUT 
REMAIN BETWEEN 15 AND 25 KNOTS. THE GALE WARNING THAT HAD BEEN IN 
EFFECT FOR THE NORTH LAKE HURON BASIN WILL BE ALLOWED TO EXPIRE WITH 
THE NEXT FORECAST ISSUANCE. SIGNIFICANT WAVE HEIGHTS WILL HOLD IN 
THE 2 TO 4 FOOT RANGE IN MANY OF THE NEARSHORE WATERS TONIGHT BEFORE 
LOWERING ON SATURDAY. ADDITIONAL ADVISORIES FOR THE NEARSHORE WATERS 
THIS WEEKEND IS NOT ANTICIPATED. A WEAK SURFACE RIDGE WILL THEN 
BUILD INTO THE GREAT LAKES REGION BETWEEN SATURDAY NIGHT AND 
MONDAY.

LHZ361-362-272100-
/O.EXP.KDTX.GL.W.0030.000000T0000Z-171027T2000Z/
LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT
BEYOND 5 NM OFF SHORE-
LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND
5NM OFF SHORE-
353 PM EDT FRI OCT 27 2017

...GALE WARNING WILL EXPIRE AT 4 PM EDT THIS AFTERNOON...

THE GALE WARNING WILL EXPIRE AT 4 PM EDT THIS AFTERNOON. 

* WIND AND WAVES: DURING THE GALE WARNING...EXPECT SUSTAINED 
  WINDS UP TO 21 KNOTS FROM THE SOUTH WITH GUSTS UP TO 26 
  KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL BE 11 FEET 
  WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 16 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT FRIDAY. 

$$

LHZ422-272100-
/O.EXP.KDTX.SC.Y.0071.000000T0000Z-171027T2000Z/
INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI-
353 PM EDT FRI OCT 27 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 17 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 23 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT FRIDAY. 

$$

LHZ421-441>443-272100-
/O.EXP.KDTX.SC.Y.0071.000000T0000Z-171027T2000Z/
OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER
SAGINAW BAY-PORT AUSTIN TO HARBOR BEACH MI-
HARBOR BEACH TO PORT SANILAC MI-PORT SANILAC TO PORT HURON MI-
353 PM EDT FRI OCT 27 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 15 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 21 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 5 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 7 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT FRIDAY. 

$$

LEZ444-272100-
/O.EXP.KDTX.SC.Y.0071.000000T0000Z-171027T2000Z/
MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI-
353 PM EDT FRI OCT 27 2017

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 4 PM EDT THIS AFTERNOON. 

* WIND AND WAVES: DURING THE SMALL CRAFT ADVISORY...EXPECT 
  SUSTAINED WINDS UP TO 15 KNOTS FROM THE SOUTHWEST WITH GUSTS 
  UP TO 21 KNOTS. THE LARGEST EXPECTED SIGNIFICANT WAVES WILL 
  BE 3 FEET WITH A POTENTIAL MAXIMUM WAVE HEIGHT OF 4 FEET. 

* TIMING: THE MAXIMUM WINDS ARE EXPECTED AROUND 3 PM EDT FRIDAY 
  WITH THE LARGEST WAVES EXPECTED AROUND 3 PM EDT FRIDAY. 

$$

AA

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this gale warning went out at Oct 26, 3:37 PM EDT, 8 minutes earlier.

Area forecast discussion, Oct 26, 3:37 PM EDT, 8 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
337 PM EDT Thu Oct 26 2017

.DISCUSSION...

NEAR TERM / THROUGH 6 AM FRIDAY MORNING

As of 335 PM EDT...A quiet, but cool, fall day continues across the
region as high pressure both at the surface and aloft remain in
place. Surface high pressure core continues to slide off to the
southeast across the upper Ohio River Valley, allowing for a light
south to southwest return flow to develop. Overall pressure gradient
is rather lax, so gradient flow coupled with daytime heating has only
resulted in winds generally under 10 mph, with a few occasional
gusts up around 15 mph. Fairly deep boundary layer mixing heights and
a favorable dry profile, with a PWAT value from the 12z observed
KDTX sounding near record dry levels for the date, has allowed for
mixing heights to exceed 3 kft. Despite 850 hPa temps around 0 C,
these mixing heights coupled with weak low-level warm air advection
have resulted in temperatures reaching into the lower 50s for most
areas, with some upper 40s also noted. Abundant sunshine and dry
weather prevail, with the upper-level ridge cresting overhead late
this afternoon/early evening along with the dry atmospheric column.

For tonight, latest water vapor imagery continues to show a
strengthening upper-level trough digging into the northern Plains,
with two weak surface wave reflections. This system will be the next
to impact the region during the short term period. Out ahead of the
system, low-level warm air advection will be on the increase,
helping to keep low temperatures elevated somewhat in the low and
mid 40s, with a few upper 30s readings possible in the Thumb. Upper-
level diffluence increases across the region tonight as well,
allowing for increasing high clouds to stream across southeast
Michigan, especially north of the Detroit metro.

SHORT TERM / 6 AM FRIDAY MORNING THROUGH SUNDAY NIGHT

The aforementioned system will continue to approach the region
during the day Friday, as the upper-level trough continues to deepen
in response to a potent reservoir of northern stream PV. Despite the
abundant PV energy associated with this system, vertical stacking
looks to ensue throughout the course of the day Friday and
continuing into Saturday, with the system's warm front attempting to
push into southeast Michigan but stalling near the Indiana/Ohio
border as the occlusion process begins. Model guidance is in general
agreement that a surge in moisture (PWAT values increasing to around
1.0 inch riding the low-level theta-e advection nose) will accompany
the approach of the occluded front late in the day Friday, with
additional convergence along near the triple point focusing a band
of showers late Friday afternoon through Saturday morning. Earlier
in the day Friday, some widely scattered showers in the warm
advection regime will be possible mainly north and west.

Cloud cover will be on the rapid increase early Friday as well, with
cloudy skies expected by the afternoon. Despite the increase in
cloud cover though, warm air advection will allow temperatures to be
roughly 5 degrees or so warmer than today warming into the mid and
upper 50s for most areas. Depending on how thick the cloud cover
gets, a few areas across far southeast Michigan may flirt with low
60s readings.

Latest ensemble sensitivity analysis suggests that the midlevel wave
may end up being not as deep likely due to the occlusion process
that will be well underway. Northern stream jet analysis seems to
favor this solution as well, with the jet streak already ejecting
northeast around the base of the trough keeping the system more
progressive in nature. Still, a brief window of favorable jet
dynamics looks to occur Friday night as southeast Michigan is
briefly placed in the right entrance region of the departing jet
streak. With the lingering frontogenetical forcing along the
occluded front coupled with a burst of isentropic lift, areas of
embedded more moderate to perhaps briefly heavy rain in the band of
showers will be possible. Instability will be meager, so not
anticipating any thunder with the band. Rainfall amounts will
feature a sharp gradient, as the dry slot moves in quickly behind
the band of showers heading into Saturday, with areas south and east
seeing around a half of an inch of rain, with less than a tenth of
an inch across the Tri-Cities region.

As the front pushes through the region into early Saturday morning,
cold air advection will ensue as the upper-level cold pool traverses
the upper Great Lakes during the day Saturday, as 700 hPa temps
decrease to -13 C along with 1000-500 hPa thicknesses of sub 530
dam. Steep low-level lapse rates look to generate enough instability
coupled with the cold pool to keep a lingering chance of showers
through the day Saturday as the environment changes to a lake effect
regime.

Deep inversion heights downstream of Lake Michigan (approaching 8-10
kft) will help promote some lake enhanced activity reaching possibly
as far east as the US 23 corridor, coupled with a modestly favorable
profile in both speed and directional fetch. If any banding can
develop, cannot rule out some mixing of graupel in with the showers.
Latest probabilistic guidance is rather bearish with snowfall
potential Saturday night (less than 20 percent chance) as core of
cold pool aloft moves overhead mainly to the north, and with low
temperatures forecast to be mainly in the 33-36 range, chances of
snow will be low but cannot rule out a few wet flakes mixing in from
time to time Saturday night.

Longwave troughing becomes established across the eastern third of
the CONUS for Sunday as the northern stream remains quite energetic.
Upstream, a clipper-type low pressure system will quickly approach
the region from lower Canada during the day Sunday, with the lake
effect regime being replaced by brief shortwave ridging aloft
resulting in mainly dry weather Sunday into Sunday night. Lingering
midlevel moisture will keep partly to mostly cloudy skies in place
amidst a brisk west/northwest flow. High temperatures on Sunday will
only reach the upper 40s, with lows Sunday night in the low and mid
30s.

LONG TERM / MONDAY THROUGH THURSDAY

A northern stream wave dropping southeast into the Great Lakes
region on Monday will bring another reinforcing shot of cooler air
for early next week as longwave troughing continues over the region.
As an upper low associated with the wave phases with a Nor'easter
over Quebec, cyclonic, westerly flow will be maintained through late
Tuesday with 850-mb temps near -5 C. This will bring a period of
lake-enhanced showers late Monday through Tuesday across the region
as high remain in the mid to upper 40s. Near-surface temps look to
remain warm enough for all liquid but cannot rule out wet snowflakes
mixing in, especially late Tuesday. Another northern stream wave
then looks progged to drop across the region midweek as a southern
stream shortwave ejects northeast out of the Southern Plains.
Uncertainty regarding the position and timing of these two features
remains but will continue shower chances through midweek.

&&

.MARINE...

High pressure over the region is resulting in light and variable
winds which will persist into the overnight hours. Winds will
increase while becoming east-southeasterly later tonight as the
pressure gradient tightens up in advance of the low pressure system
which will be slowly entering the western Great Lakes tonight. An
occluded front will lift northward through at least a portion of
Lake Huron which will result in varying conditions across the body
of water. Warm advection south of the boundary will lead to warmer,
more stable, southeasterly flow, while north of the boundary cooler,
more unstable, easterly flow will will allow gustier winds to
develop. For this reason the gale watch will be upgraded to a gale
warning with this forecast package. Once the occlusion passes across
the lake, winds will become southwesterly and will relax some with a
weaker gradient present. Even with the weaker gradient, the low will
slowly exit the region through the weekend keeping a cold airmass
over the lakes creating enough instability over the lakes to keep
gusts up close to 25 knots.

&&

.HYDROLOGY...

A low pressure system developing over the Midwest will send a cold
front across lower MI Friday afternoon through Friday night bringing
a period of showers to the region. The north-south orientation of
the front may lead to a large gradient of rainfall totals with the
Saginaw Valley coming in on the low end and higher totals toward the
south and east. Current rainfall totals look to be mainly around
0.25 to 0.5 inches, with less than 0.25 inches over the Saginaw
Valley.

&&

.PREV DISCUSSION...
Issued at 649 AM EDT Thu Oct 26 2017

AVIATION...

A ridge of high pressure extending across Se Mi this morning and
afternoon will sustain light winds. The only clouds will be high
level streaming across the area from the northwest. Light southeast
winds will develop this evening as the sfc high departs to the east
and low pressure advanced into the western Great Lakes.

//DTW THRESHOLD PROBABILITIES...

* None.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Warning from 6 AM to 4 PM EDT Friday for LHZ361-362.

Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

NEAR/SHORT TERM...IRL
LONG TERM...JD
MARINE.......DRK
HYDROLOGY...DRK
AVIATION.....SC

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Oct 26, 3:44 PM EDT, 1 minute before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
344 PM EDT Thu Oct 26 2017

MIZ047>049-053>055-060>063-068>070-075-076-082-083-271100-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
344 PM EDT Thu Oct 26 2017

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-271100-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
344 PM EDT Thu Oct 26 2017

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Gale Warning is in effect for Northern Lake Huron on Friday. Refer
to the latest marine forecasts for more details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

IRL

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 3:43 AM EDTGale WatchDTX12 hr

Nearby

Gale Warnings in Michigan, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.